# SDR CA100622021

- Difficulty date: June 20, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-28-140
- Aircraft time: 3,911 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch M74DM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17060
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ON JUNE 20TH 2010 AT APPROXIMATELY 1100 PDT, CHEROKEE C-GCEP DEVELOPED AN OIL LEAK IN FLIGHT, BECOMING FIRST APPARENT TO THE INSTRUCTOR WITH THE APPEARANCE OF A LIQUID SPRAY ON THE WINDSHIELD (INITIALLY THOUGHT TO BE PRECIPITATION). THE INSTRUCTOR LANDED SAFELY WITHOUT INCIDENT. THE NEXT DAY THE PROP WAS REMOVED ASSUMING IT WAS THE CRANK SHAFT SEAL, UPON FURTHER INVESTIGATION A CRACK WAS OBSERVED ON THE CRANK SHAFT AFT OF THE PROP FLANGE.
